Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 29, 2014, 12:45 AM CDT for Lawrence County, Illinois. It took effect at Apr 29, 2014, 11:12 AM CDT. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 12:45 AM CDT (05:45 UTC)
- In effect from
- Apr 29, 2014, 11:12 AM CDT
- Expired
- May 1, 2014, 7:00 PM CDT
- In force
- 56 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 29.50 ft at Apr 29, 2014, 8:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
825
WGUS43 KILX 290545
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1245 AM CDT TUE APR 29 2014
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC101-291945-
/O.NEW.KILX.FL.W.0026.140429T1612Z-140502T0000Z/
/LAWI2.1.ER.140429T1612Z.140430T1200Z.140501T1800Z.NO/
1245 AM CDT TUE APR 29 2014
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Embarras River at Lawrenceville.
* from this morning to Thursday evening.
* At 1145 PM Monday the stage was 27.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 31.6 feet by tomorrow morning.The river will fall
below flood stage by Thursday afternoon.
* Impact...At 33.0 feet...Lumber Mill Road is inundated.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 27.7 Tue 12 AM 31.6 30.4 28.4
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$2 follow-up statements
788
WGUS83 KILX 291400
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
900 AM CDT TUE APR 29 2014
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-300400-
/O.EXT.KILX.FL.W.0026.140429T2200Z-140503T1047Z/
/LAWI2.1.ER.140429T2200Z.140501T1200Z.140503T0447Z.NO/
900 AM CDT TUE APR 29 2014
The Flood Warning continues for
The Embarras River at Lawrenceville.
* from this afternoon to late Friday night.
* At 845 AM Tuesday the stage was 29.1 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 31.5 feet by Thursday morning.The river will fall
below flood stage by Friday evening.
* Impact...At 33 feet...Lumber Mill Road is inundated.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 29.1 Tue 9 AM 30.9 31.5 31.1
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
07833
WGUS83 KILX 300206
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
906 PM CDT TUE APR 29 2014
...The Flood Warning is cancelled for the following river in
Illinois...
Embarras River at Lawrenceville affecting Lawrence County.
.Some minor additional rises are likely at Lawrenceville through
Wednesday morning. However, at the current time, it appears the
river will crest just below flood stage.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
This will be the last statement for this flooding event.
ILC101-300236-
/O.CAN.KILX.FL.W.0026.000000T0000Z-140503T1047Z/
/LAWI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 PM CDT TUE APR 29 2014
The Flood Warning is cancelled for
The Embarras River at Lawrenceville.
* At 845 PM Tuesday the stage was 29.5 feet.
* Flood stage is 30 feet.
* Forecast...The river will crest below flood stage at 29.9 feet
tomorrow afternoon.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 29.5 Tue 9 PM 29.8 29.5 28.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
GeelhartWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 28, 11:48 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 28, 11:48 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1148 PM CDT Mon Apr 28 2014 .DISCUSSION... ISSUED 900 PM CDT Mon Apr 28 2014 Line of convection has pushed east of the I-55 corridor and weakened considerably this evening as it encountered a more stable airmass across east-central Illinois. 01z/8PM surface analysis shows 992mb low over western Iowa, with warm frontal boundary extending eastward across the far northern KILX CWA. Meanwhile, a cold front/dryline is analyzed arcing southeastward from the low to near I-55. Showers/storms will continue ahead of the dryline for the next couple of hours before diminishing and pushing into Indiana around midnight. Updated the forecast to better reflect hourly temps and expected POP trends for the remainder of the night. New zones have already been sent. Barnes && .AVIATION... ISSUED 1148 PM CDT Mon Apr 28 2014 VFR conditions will prevail at the central Illinois terminals tonight through Tuesday afternoon, before MVFR ceilings gradually spread in from the west. Earlier rains have pushed east of the TAF sites late this evening, leaving behind a mid-level overcast and dry conditions. Clouds will tend to thin/dissipate as the night progresses, with partly sunny skies noted by Tuesday morning. Meanwhile, an upper-level low currently centered over eastern Kansas will slowly track eastward, spreading lower clouds and scattered showers into the area toward midday into the afternoon. Based on HRRR and NAM data, have introduced VCSH at KPIA and KSPI by 18z, then further east to KCMI after 22z. While clouds will thicken/lower later in the day, MVFR ceilings will hold off until evening between 00z and 03z. Winds will initially be light from the E/SE tonight, but then will become gusty out of the S/SW on Tuesday. Forecast soundings and numeric guidance suggest gusts of around 20kt across much of the area and in the 20 to 25kt range further east at KCMI. Barnes && .PREV DISCUSSION... ISSUED 317 PM CDT Mon Apr 28 2014 Main concerns will be storms developing over the area and moving in from the west this afternoon and early tonight. Then the concern will shift and become the continue chances of diurnal precip for the rest of the week as the upper level low slowly drifts eastward into the Great Lakes region later this week. Models look ok with the overall pattern and sfc features through the period. Only differences seen will be in the mesoscale features for rest of the afternoon and into tonight. SHORT TERM...Tonight through Thursday Tornado watch continues til 7pm as storms have fired on the dry line in MO early this afternoon. These storms will be moving northeast and northerly during the period over the western parts of the area. Hail appears to be the main threat right now, but isolated tornadoes will also be possible if the storms begin to rotate. The storms are low-topped and will remain that way. Thunderstorms will be possible again tomorrow as the upper level low will still be northwest of the area, though closer than today. Severe weather is not expected tomorrow as the best moisture will have moved east of the area. Skies will also be cloudy south of the low system, so instability will be quite low. Then diurnal showers will be possible remainder of the period as the the forecast area remains in cyclonic flow through the week. This flow will also have temps much cooler through the period. LONG TERM...Thursday night through Monday Cyclonic flow continues through the rest of the week and into the weekend. Then by end of the weekend, the system will push out of the area. We will finally have some dry periods as high pressure builds in for a brief period. Then another system is expected to move into the area for Sunday. Temps will remain on the cool side through the period. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 28, 3:42 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 342 PM CDT MON APR 28 2014 ILZ027>031-036>038-040>057-061-291100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 342 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND INTO EARLY THIS EVENING AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL AND ISOLATED TORNADOES. DAMAGING WINDS WILL ALSO BE A THREAT. HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM WILL CONTINUE TO IMPACT THE AREA TUESDAY...WITH THUNDERSTORMS STILL POSSIBLE. HOWEVER SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING UNTIL SUNSET...PRIMARILY BETWEEN 2 PM AND 8 PM. ILZ062-063-066>068-071>073-291100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 342 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND LINGER INTO THIS EVENING AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. A FEW OF THE STORMS HAVE THE POTENTIAL TO BE SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS... BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM WILL CONTINUE TO IMPACT THE AREA TUESDAY...WITH THUNDERSTORMS STILL POSSIBLE. HOWEVER SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING UNTIL SUNSET...PRIMARILY BETWEEN 2 PM AND 8 PM. AUTEN
In the hours before
Local storm report, Apr 28, 7:13 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD ARTHUR 39.72N 88.47W
04/28/2014 DOUGLAS IL MESONET
FUNNEL CLOUD SEEN HALFWAY TO THE GROUND...SWOP REPORT.
&&
EJLLocal storm report, Apr 28, 7:18 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
04/28/2014 M1.34 INCH LOGAN IL MESONET
STORM TOTAL RAINFALL...SWOP REPORT.
&&
EJLLocal storm report, Apr 28, 7:30 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 1 N WENONA 41.07N 89.05W
04/28/2014 MARSHALL IL EMERGENCY MNGR
MACHINE SHED AND GRAIN BIN DAMAGED.
0550 PM TSTM WND DMG WENONA 41.05N 89.05W
04/28/2014 MARSHALL IL BROADCAST MEDIA
SHINGLE DAMAGE TO ROOFS...FENCING BLOWN DOWN...AND DAMAGE
TO TREES.
&&
EJLLocal storm report, Apr 28, 8:01 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
801 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG CUBA 40.49N 90.19W
04/28/2014 FULTON IL EMERGENCY MNGR
TWO POWER POLES KNOCKED OVER...TREE DOWN ON A
HOUSE...CAMPER BLOWN OVER.
&&
EJLLocal storm report, Apr 28, 8:03 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
803 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 5 N BANNER 40.59N 89.91W
04/28/2014 M0.88 INCH FULTON IL PUBLIC
PUBLIC REPORT RELAYED BY EMERGENCY MANAGER
0253 PM HAIL DAHINDA 40.95N 90.10W
04/28/2014 M0.75 INCH KNOX IL CO-OP OBSERVER
0323 PM HAIL MEREDOSIA 39.83N 90.56W
04/28/2014 M1.00 INCH MORGAN IL LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL. FROM MEREDOSIA PD.
0350 PM HAIL BEARDSTOWN 40.01N 90.43W
04/28/2014 M0.88 INCH CASS IL TRAINED SPOTTER
0410 PM TSTM WND DMG LEWISTOWN 40.40N 90.16W
04/28/2014 FULTON IL EMERGENCY MNGR
GARAGE DESTROYED AT HEDGECOMB ROAD IN LEWISTON FROM
COUNTRY EMA.
0420 PM TSTM WND DMG CUBA 40.49N 90.19W
04/28/2014 FULTON IL EMERGENCY MNGR
TWO POWER POLES KNOCKED OVER...TREE DOWN ON A
HOUSE...CAMPER BLOWN OVER.
0435 PM TSTM WND GST KNOXVILLE 40.91N 90.29W
04/28/2014 E55.00 MPH KNOX IL MESONET
ESTIMATED 50 TO 55 MPH THUNDERSTORM WIND GUSTS...SWOP
REPORT.
0435 PM HAIL KNOXVILLE 40.91N 90.29W
04/28/2014 M1.00 INCH KNOX IL MESONET
NICKEL TO QUARTER-SIZED HAIL COVERING GROUND...SWOP
REPORT.
0435 PM TSTM WND DMG ELMWOOD 40.78N 89.97W
04/28/2014 PEORIA IL TRAINED SPOTTER
TREE LIMBS BLOWN DOWN AND ESTIMATED 60 MPH WINDS.
0446 PM TSTM WND DMG 1 W LAURA 40.92N 89.94W
04/28/2014 PEORIA IL TRAINED SPOTTER
POWER POLES BLOWN DOWN WEST OF LAURA AND TRAIN CARS BLOWN
OFF TRACKS.
0530 PM TSTM WND DMG 3 E WASHBURN 40.92N 89.23W
04/28/2014 WOODFORD IL EMERGENCY MNGR
POWER POLE BLOWN DOWN ABOUT 3 MILES EAST OF WASHBURN.
0550 PM TSTM WND DMG 4 E TOLUCA 41.01N 89.06W
04/28/2014 MARSHALL IL EMERGENCY MNGR
THUNDERSTORM WIND GUST BLEW SEMI TRUCK OVER ON I-39 NEAR
MP 32...DRIVER TRAPPED IN VEHICLE.
0550 PM TSTM WND DMG WENONA 41.05N 89.05W
04/28/2014 MARSHALL IL BROADCAST MEDIA
SHINGLE DAMAGE TO ROOFS...FENCING BLOWN DOWN...AND DAMAGE
TO TREES.
0551 PM TSTM WND DMG 1 N WENONA 41.07N 89.05W
04/28/2014 MARSHALL IL EMERGENCY MNGR
MACHINE SHED AND GRAIN BIN DAMAGED.
0613 PM TSTM WND DMG 2 NW TOWER HILL 39.41N 88.99W
04/28/2014 SHELBY IL LAW ENFORCEMENT
ROOF DAMAGE TO A MACHINE SHED...DEBRIS STREWN ACROSS A
FIELD. DAMAGE TO SEVERAL TREES ALSO.
0645 PM HEAVY RAIN GALESBURG 40.95N 90.38W
04/28/2014 M1.36 INCH KNOX IL MESONET
STORM TOTAL RAINFALL.
0700 PM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
04/28/2014 M1.34 INCH LOGAN IL MESONET
STORM TOTAL RAINFALL...SWOP REPORT.
0710 PM FUNNEL CLOUD ARTHUR 39.72N 88.47W
04/28/2014 DOUGLAS IL MESONET
FUNNEL CLOUD SEEN HALFWAY TO THE GROUND...SWOP REPORT.
&&
EJLLocal storm report, Apr 28, 8:49 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
849 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HEAVY RAIN NE GALESBURG 40.95N 90.38W
04/28/2014 M2.65 INCH KNOX IL TRAINED SPOTTER
PAST 24 HOURS.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:06 PM CDT | Tornado Warning | ILX | Douglas, Moultrie | 24 min |
Nearby
River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.